Get your Health question answered in 3 easy steps

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

metoprolol for syncope

my girl friend has syncope and her mom says the doctor said take these pills which are called "metoprolol"...
Can you please tell me if her sickness is serious? if she takes metoprolol, which is a beta receptor blocker used to treat several diseases of the cardiovascular system, is it deadly? Will she get well by taking it? what are the chances of recovery and what are the chances of death?? Please dont give me any links. Im really worried.
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics
  User's Response
your girlfriend will be fine, I have neurocardiogenic syncope and take metoprolol, midodrine and fludrocortisone. Syncope seems more serious than it actually is, the best thing you can do is be there for her because other peoples reactions to a fainter can be really hurtful, it's quite likely some smart ass will accuse her of attention seeking. It may well be that your girlfriend will get better with just taking the metropolol but she might need some other pills as well, all syncope sufferers are different. You should ask her to take you along with her to an appointment so you can listen to what the specialists have to say and you can also find lots of info on syncope on the internet (but that's not the best source some say syncope is deadly but it really isn't).
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was diagnosed with post-partum cardiomyopathy in May of 2011 with an ejection fracture of 30%.. In January my ejection fracture went back to normal 60% with metoprolol.. Starting in Feb started to feel dizzy and weak, having near syncope episodes. I ve been in all kind of holter monitors and none of them really picked up anything besides my heart rate being really high or really low. ( also my blood pressure likes to hang out around the 80 s) On the 26th of April,2012 i got an implanted Loop Monitor. I had a near syncope episode on the 28th and just took note of it. Yesterday May 3,2012 I went for a regular scheduled appointed to download the DATA off the monitor and the Tech saw that my heart had stopped twice, one being 11 seconds and the other one 18 seconds long. This happened around the time that I had the near syncope episode. My cardiologist scheduled me for a pacemaker implant that same day. However, right before I got to the hospital my cardiologist called me and told me that he would like to wait on the pacemaker. I dont know why he would want to wait when they have record that my heart had stopped for 18 seconds. It is still puzzling me and it is really frustrating. I am 24 years old, Do you Doc s have any idea of what might have changed his mind?

doctor1 MD

I have been diagnosed with Syncope and want to know exactly what it is. I also suffer from kidney disease and was on dialysis for 2 1/4 years. Now my creatine level is at 1.9. What is a normal level? I lost both legs and the majority of fingers on my dominate left hand due to Thrombotic Thrombocytopinia Purpura. (T.T.P. in 2003

doctor1 MD

my father is getting attack of sycope without any prior intuition.we have done so many test for heart & Brain.nothing has been found,but now a doctor asked for tilt table test,can it be the symptom for neurocardiogenic syncope.please advise who is the best doctor for this treatment in kolkata,india.my father s age is 58yrs.we are very confused & tensed.also tell me wheather for this pacemaker is required,its started approx 4 yrs back.

Recent questions on Metoprolol

doctor1 MD

My father had a heart attack 4 months ago in Russia and after unsuccessful angeoplasty attempt, his emergency doctor had treated him beside other things with Plaviks, Lipitor, Metoprolol-all of which he continues to take todate. Cardio-care is no longer available to him, and he is under immence muscle weakness and pain. His blood test established high levels of creatine. What is his best plan to balance between his heart medications and other health concerns? Can he stop the cholesterol drug and replace it with something else? Thank you for your help.

                                                                 

doctor1 MD

I'm losing weight (30lbs so far) and I have 40 to go to reach goal of 135. Was on metoprolol 25 mg 1x a day, but B/P dropped and over time and had 2 weak, almost fainting spells which landed me in the ER 2nd episode. ER doctor, after all tests came back fine, diagnosed vertigo and told me to get off the B/P med. and talk to my doctor. I did that and my Dr. said it wasn't the pills, (off the pills 4 days now and my B/P was 114/64 today and was just a bit higher in his office. I don't understand why he doesn't want me off, however, I told him I was not comfortable restarting them again. If a person has a healthy blood pressure but is put on the med that I was on, can that cause weakness and feeling lightheaded and faint? In your opinion, should I be on high B/P med? thank you

doctor1 MD

I take toprol for a rapid heart rate and have recently started going to the tanning bed. I have just recently started the toprol and have never tanned while on it before now. I have been experiencing a crawling sensation on my belly after tanning now. It lasts for hours. I have read that metoprolol can cause sun sensitivity and was wondering if my problem could be the toprol.

doctor1 MD

I have a large dark area - like a bruise but not - on the top of my foot - about the size of the palm of your hand ending at the toes. Doesn t hurt. this has happened two times before. Once on the other foot. Neither time was the discoloration quite this dark and covering such a large area. Should I get it checked? The only medication I take is Doxasozin (sp?) and Metoprolol for HBP. I also take a low dose aspirin daily. I am 68 years old - active - good health - treated for Hemochromatosis.

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...